MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; SH-1 0 PPN 30CM

SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; SH-1 0 PPN 30CM
Model Number SXPL1B400
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A batch review of the finished good lot, labeling and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, sterilization, in-process, or final inspection process.No similar complaints reported to date for ethicon or any other products manufactured by surgical specialties.The ifu for polypropylene is titled and states.Knotless tissue control device non-absorbable surgical suture material stratafix¿ spiral polypropylene device elicits a minimal acute inflammatory reaction in tissues, which is followed by gradual encapsulation of the stratafix¿ spiral polypropylene device by fibrous connective tissue.Stratafix¿ spiral polypropylene device is not absorbed, nor is any significant change in tensile strength retention known to occur in vivo.The product has all the appropriate instructions and labeling both on the outer box label as well as the inner package label.The wrapping card is printed with only material type (ppn) and size (0).This is what the surgeon was referring to when he stated the information should match the label.The card is not large enough to print the entire description as printed on all labeling and ifu.The root cause was determined as user error.
 
Event or Problem Description
The following event was reported by our distributor: procedure/surgery name gastric bypass.Procedure/surgery date (b)(6) 2023.Describe event a stratafix non-absorbable was used in gastric bypass, anastomosis gastro-entero.This was a mistake, because it should be an absorbable.The user didn¿t see non-abs on the inner package, and therefore thought it was ok to use.Is this report related to a: single use device.Is this the first time that the device was being used? no.When did the device problem occur? while suturing gastro-entero anastomosis.Was the user trained? yes.What action was taken/required to manage the problem during the procedure? they needed to cut out the whole suture and place a new one.How long was the procedure prolonged as a result of the difficulties encountered with the device (minutes)? 30 minutes.No patient consequences.Has the surgeon or doctor provided a medical rationale that indicates the use of the product is in no way related to the reported event?: he would like to see more info on inner and outer package, or at least, the same info on inner package so mistakes can be avoided.

Brand Name
STRATAFIX
Common Device Name
SH-1 0 PPN 30CM
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V.
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana 22245
MX  22245
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood MA 02090
Manufacturer Contact
ronald giannangelo
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22245
MX   22245
MDR Report Key16829863
Report Number3010692967-2023-00016
Device Sequence Number13935944
Product Code GAW
UDI-Device Identifier10705031228122
UDI-Public(01)10705031228122(20)16(17)270831(10)C929HFO
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/27/2023
Report Date (Section F) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXPL1B400
Device Lot NumberC929HFO
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/12/2023
Event Location Hospital
Date Report to Manufacturer04/13/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Initial Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown